Authorities from the National Children’s Hospital (HNN) alerted parents due to the increase in cases of diarrhea, but they are more concerned about the fact that 4 children were admitted to the medical center for contagion of clostridium difficile bacteria.
In medical centers such as San Juan de Dios Hospital, similar cases have been reported in the past, where infection occurred within the same hospital. However, in individual cases, children were infected on the street.
The 4 children are from different areas. Authorities are sure that this condition is associated to medicine abuse.
According to María Luisa Ávila, infectious disease specialist pediatrician, people think that fever bacterial infection goes hand in hand with antibiotics. They have assisted children who are using strong medicine for long periods and it is very likely that is the reason why cases like these are increasing.
This bacterium usually causes diarrhea, intestinal cramps, fever, blood and mucus in the stools.
It is estimated that most children recover completely from this disease, but from 10% to 20% of patients may relapse.
This disease is caused when the bacteria produce toxins that damage the lining of the intestines. When a child takes antibiotics to kill bacteria, it allows the clostridium to multiply.